I am 2 1/2 years post angioplasty,52 y/o no real sx-RN working in the ER, +family HX-brother deceased at 54, 80% LAD, picked up on routine nuclear stress- over the past 6 months have been intolerant of corgard-orthostatic-switched to Coreg- 25 bid-
x5 months- for last 2 months have lost my appeite,feel full, and bloated alot-intermittent weight gain associated with sob-placed on dyazide prn when my weight exceeds 3# in 4 day- I also have developed insomnia since on coreg-I have lost 12# since on Coreg since I have a hard time eating- I don't know if I am just neurotic and imaging these sx, I am very active,work full time, and is hard to believe that my heart disease has anything to do with my problems.
I feel my doctor thinks because I am a nurse that I imagine alot,my repeat cath showed done 6 mths after my stent showed I have 20% occluded of the RCA and numerous areas of 20% of the lAD,he tells me this is insignificant but they were not seen in my initial cath,would other people be concerned or I am just a worry wart ?
With SOB causing weight gain of 3+ pounds in the time frame you mention, I'd be requesting an echo to assess your heart function. And I wouldn't give a hoot if they thought I was a nut for asking. Bloating and appetite loss would convince me even further.
Now, as for the 20% occlusions, did they not *see* these in the first cath, or did they just not mention them? Typically anything 20% and below they don't even bother mentioning. Everyone usually has some plaques, it starts collecting in your 20s (I'm sure you know this already). Even my uncle, who has a couple of 60% is just being watched and managed with strict diet and exercise.
I have had five stents installed this past year, and was introduced to Coreg to improve my ejection fraction. I was eased on the drug, starting with 3.125 mg twice a day. It simply knocked me for a loop, even at the low dosage. I would become out of breath, exercise was difficult, and I was constantly tired. I gained weight, which upset me to no end. My Cardiologist simply stated that the 'weight gain is all about what I'm doing, not what you are doing', and for me not to worry about it. As I became accostomed to the drug the dosage was doubled. This continued until I'm now taking 25 mg twice a day. My ejection fraction is now normal, I'm not tired, and exercising daily. The constraints listed for Coreg include all the symptoms you have mentioned, but they should be a temporary thing. I had a blockage of 85% that couldn't be fixed with a stent due to the challenging twists and turns in the LAD so it was opened to a 60% blockage; I'm told to expect a cath again to open it up in the future. I don't experience Angina symptoms, so would agree that 20% blockage is insignificant. You might ask your doc if you could cut back on the Coreg for a while and see if you feel better. I know how frustated you are, because I've been in your shoes. Coreg in my opinion is a wonder drug, but it took me quite a while to get used to it. Best wishes.
I agree that another echo is in order. Feeling full and bloated and loss of appetite can be classic symptoms of failure, along with the SOB of course. The stomach lining gets full of fluid and leads to those symptoms. Oral diuretics do not always help in that case. You might need a different diuretic or take it daily. Do you weigh yourself every morning? Do you STRICTLY follow a low sodium diet? If not, it could all be catching up with you. I am not a doctor but have been on Coreg since June, 2002. If you had already tolerated that dose without difficulty, I would look elsewhere. I think most people gain weight on Coreg, not lose it. Nightmares are often reported but I am not sure about insomnia. Do you wake up in the middle of the night with SOB? That's classic left heart issues. I also agree that the 20% occlusions are insignificant. HOpe your sx go away!
I was also put on Coreg after my 2nd CABG with low EF and some arrhythmia. Started at 3.125mg and then on to 6 mg x/day. It did improve my arrhythmia and HR but did nothing for my elevated BP. Also had some stomach problems but the worst side effect was the induced nightmares which would awaken me with palps and elevated BP. Finally convinced cardio to change to Toprol XL 25mg which has thegood effects of Coreg but without the nightmares. Tried Atenolol years ago after 1st CABG and had severe PVCs and was told never to take any BBs again. Just amazing how we react differently to meds. May go to 50mg Toprol to try to lower persistent high BP since Diovan had no effect. Appreciate any comments.
I visited my doctor this week, took me off Coreg-now I am on Sectral 200mg daily.He doesn't feel I am in chf-I mentioned the SOB and it probably is anxiety, he doesn't think so.Since I have
been on the new med I have been nauseated and some jaw
tightness, took nitro x1 with relief.
When I was on Coreg I could do 25 minutes on an elipiltical at 1.3mph without a sweat, attempted yesterday and after 10 minutes was sweaty.
I also have made an appt with a counselor assuming this is anxiety and that a little knowledge is dangerous. I guess I just don't want to drop dead.
In regard to the first response to my complaint, my first cath did not show luminal irregularities, 6 months later the cath showed numerous luminal irregularities of the lad and rca, I am not sure if that is significant or not, the lad was also 80% occluded with the only complaint i had was vague sob.
I had mitral valve repair August 7, 2014. Cardiologist put me on Coreg 25Mg twice a day. I have no appetite, have the bloated feeling and also having diaherra (diarrhea). I have tried cutting back to 12.5 Mg twice a day, but hasn't helped much. Did you experience diaherra (diarrhea) with this medicine too?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.